Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 128, NWS Northern Indiana

November 21, 2017Putnam County, Ohio

NWS Northern Indiana issued this river flood warning at Nov 21, 2017, 12:46 PM EST for Putnam County, Ohio. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Nov 21, 2017, 12:46 PM EST (17:46 UTC)
Expired
Nov 23, 2017, 12:08 AM EST
In force
35 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 132 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blanchard River at Ottawa (OTTO1).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

277 
WGUS43 KIWX 211746
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1246 PM EST Tue Nov 21 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Blanchard River at Ottawa affecting Putnam County

.Rises on area rivers occurred as a reult of recent rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC137-221746-
/O.NEW.KIWX.FL.W.0128.171121T1746Z-171123T0508Z/
/OTTO1.1.ER.171121T1529Z.171121T1800Z.171122T0508Z.NO/
1246 PM EST Tue Nov 21 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Blanchard River at Ottawa
* until late Wednesday night.
* At 11 AM Tuesday the stage was 23.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise to crest near 24.0 feet around  1 PM
  Tuesday November 21 and fall below flood stage around 12 AM 
  Wednesday November 22.
* At 25.0 feet...Flooding begins along south Walnut and west Second 
  Streets on the south side of Ottawa.
* This crest compares to a previous crest of 24.4 feet which occurred 
  on Jan 14 2013.

&&

LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
      4104 8416                       

$$
1 follow-up statement
221 
WGUS83 KIWX 221117
FLSIWX


Flood Statement
National Weather Service Northern Indiana
617 AM EST Wed Nov 22 2017

...The Flood Warning is cancelled for the following rivers...
 
  Blanchard River at Ottawa affecting Putnam County
 
This will be the last statement for this high water event.

OHC137-221147-
/O.CAN.KIWX.FL.W.0128.000000T0000Z-171123T0508Z/
/OTTO1.N.ER.171121T1529Z.000000T0000Z.000000T0000Z.NO/
617 AM EST Wed Nov 22 2017

The Flood Warning is cancelled for
  The Blanchard River at Ottawa
* At 5 AM Wednesday the stage was 21.6 feet
* Flood stage is 23.0 feet.
* Forecast...The river crested below flood stage at 22.8 feet last 
  night. The river will continue falling.


&&

LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
      4104 8416                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 21, 12:39 PM EST, 7 minutes earlier.

Area forecast discussion, Nov 21, 12:39 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1239 PM EST Tue Nov 21 2017

.SYNOPSIS...
Issued at 248 AM EST Tue Nov 21 2017

Increasing clouds today with a chance for a shower this afternoon as
a cold front drops through the region. Afternoon highs will range in
the mid to upper 40s.

Wednesday through Friday will be dry with seasonable temperatures.
Afternoon highs will warm from the upper 30s Wednesday to near 50
Friday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 248 AM EST Tue Nov 21 2017

Fast moving low amplitude shortwave over swrn ON this morning will
streak ewd into wrn QB this aftn. Southward trailing cold front will
cross the CWA this aftn with a brief period of shra possible given
favorable but short lived frontal scale ascent plume however
nary any return moisture to work on so limited QPF response expected.

Post frontal cold advection wing wraps in this evening. Brief
favorable alignment of low level trajectories within marginally
favorable lake based thermal trough should promote a few light lake
effect snow showers or flurries but again given lack of better
background moisture limited response expected.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 248 AM EST Tue Nov 21 2017

General subdued PNA pattern across NOAM will continue this period as
negative height anomalies persist across Hudson Bay. Active northern
jet stream flow however will remain bottled up through southern
Canada with little impedes seen yet for any embedded low amplitude
shortwave disturbances to develop further southward across the
CONUS. Thus expect mainly dry frontal passages as GOMEX moisture
return remains absent per persisting low level anticyclone and
widely vacillating temps.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1224 PM EST Tue Nov 21 2017

Currently the sfc front is situ across the region with winds wsw
at KSBN and sw at KFWA. Expect the front to push through the area
this aftn with winds turning nwly by 19Z at KSBN and around 22Z
at KFWA. Latest radar trends shows a band of light precip pushing
east which will impact the terminal sites for a period of about 3
hours respectively this aftn. Cigs post frontal will generally be
3 to 5K ft then scatter out later tonight at KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 7 AM EST Wednesday for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Frazier

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 21, 3:49 AM EST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
349 AM EST Tue Nov 21 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-221000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
349 AM EST Tue Nov 21 2017 /249 AM CST Tue Nov 21 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-221000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
349 AM EST Tue Nov 21 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

A Gale Warning remains in effect this morning with southwest gales
to 35 knots. Conditions hazardous to small craft will remain in place
through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions hazardous to small craft will continue Wednesday morning
and may redevelop Saturday into Sunday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.